Q. Can taking Primolut irregularly cause delay in period?

Answered by
Dr. Uzma Arqam
and medically reviewed by iCliniq medical review team.
Published on Sep 11, 2019

Hi doctor,

I am 28 years. I had my period on the 24th of last month and I had unprotected sex on 2nd of the next month. I took Primolut on the same day and I had been bleeding again on 5th to 7th. It was not like usual bleeding. After that bleeding, I sometimes take Primolut on my own, like, when I take it today, I will not take it tomorrow. Till now today is 29th and am still not having my period. I have tested three tests and all are negative. I am confused about it.

Dr. Uzma Arqam

Obstetrics And Gynaecology
#

Hi,

Welcome to icliniq.com.

It would be better if you would send me a detailed history. Primolute N is actually used for delaying periods. It leads to withdrawal bleed but you have taken it as an emergency contraceptive pill actually. You got a withdrawal bleed as well although medicine was not taken properly with proper dose and days. After that also you took medication haphazardly. This medication is a hormone and can give side effects as well. These disturb cycles as well.

Urine pregnancy test and transvaginal scan are not very good to diagnose pregnancy in very early stage actually. Better have beta hCG (blood pregnancy test) to check your pregnancy status. If it comes negative then have tablet Primolute N 10 mg twice daily for complete five days and wait for bleeding in coming 1 to 2 weeks. If you want to have contraceptives and proper hormonal support for your cycle for regularity, have combined oral contraceptive pills for three months.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


What is withdrawal bleeding?

Query: Hello doctor, Emergency contraception is 95% effective means is there some chance of getting pregnant? What more precautions could be taken during sex so that there will be full surety about it? After taking it, will the periods be painful? In what way will it alter periods? Will it change the numb...  Read Full »

I had sex with my partner last month and missed periods. Am I pregnant?

Query: Hello doctor, I am 35 years old and I had sex with my partner last month. My expected period date was a week later. Still, I did not get my periods. I have tried testing pregnancy strips the result was negative. I consumed Regestrone tablets for the past four days. We do not want to have a baby beca...  Read Full »

Faint T Lines Appearing On Urine Pregnancy Tests,While Ultrasounds Say I Am Not Pregnant?

Query: Hi doctor, I have been trying to conceive for a few months, but every time the test comes back negative. My last periods was on the 25th of last month, and I started ovulating on the third of this month, and it ended on the 12th. My husband and I had sex on the fifth. Despite my history of irregular...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.